A 54-year-old female asked:
Disclaimer

i have had coffee ground stools for several days. initially thought is was a reaction to amox i was on. today had 7 bouts so far?

2 doctor answers
Dr. Andrea Rodgers
27 years experience Emergency Medicine
Black stools: Black stools can indicate bleeding in the upper GI tract and the fact you had 7 episodes today is concerning. Certain medications such as pepto-bismol can cause black stools, amoxicillin is not one of them. I suggest calling your doctor now, if he or she is not available go to the ER. Best to be safe.
Answered on May 8, 2015
1
1 thank
Dr. Kitonga Kiminyo
Specializes in Infectious Disease
Gi bleed: Coffee ground stool indicates an upper gastrointestinal tract bleed from a peptic ulcer perhaps and needs to see doctor
Answered on May 8, 2015
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 21-year-old male asked:
Dr. Richard Zimon
58 years experience Internal Medicine
Diarrhea: due to Amoxicilin is VERY common.... bleeding is not! Whether an emergence depends upon amount of blood and if continued with each bowel movement. Dia ... Read More
3
3 thanks
A 41-year-old member asked:
Dr. John Munshower
29 years experience Family Medicine
Yes: Coffee should not substantially alter the desired effect of the antibiotic.
A 35-year-old member asked:
Dr. Martin Raff
55 years experience Infectious Disease
Not likely: On a direct level this is not due to Amoxicillin usually. Would be concerned first that the sinus infection was not bacterial and that whatever causi ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month